Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Liver Results
May 21, 2007

Dear Eric,

I was tested HIV positive for 5 years now. I recently changed my med to Atripla from Kaletra/ & Combivir because of convenient. The change to Atripla was only about 6 months ago. During this period, I noticed that lab results for my liver tests were AST (SGDT) 45 and ALT (SGPT) was 91. The test has been about the same for the past 6 months at 3 months intervals. My doctor said that the slight abnormality is fine as long as I am not feeling tired or sick. How true is this? Should I be worried? My T cells is 628 (CD4) and viral load is undetectable. Should I be concern about the liver results even though the T cells and viral load results are good? Please give me your honest opinion. Thank you.

Response from Dr. Daar

Thank you for your post.

In general I agree with your provider that this modest increase in ALT would not be enough for me to stop treatment. Nevertheless, it would make me at least consider other causes such as hepatitis C or B virus, other toxins such as other drugs you may be taking or alcohol. These other causes should be considered and an evaluation performed to assure that these are not the underlying cause of your problem. Short of something else coming up, such as you developing new symptoms or further increases in your liver enzymes I would probably sit tight with continued follow-up.

Best, Eric


Previous
CONFUSED
Next
stop

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement